MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SMHP-01
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Fever (1858); Fistula (1862); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Necrosis (1971); Pain (1994); Perforation (2001); Scar Tissue (2060); Seroma (2069); Hernia (2240); Ulcer (2274); Impaired Healing (2378); Obstruction/Occlusion (2422); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Decreased Appetite (4569); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: i-flow on-q pain relief system, ref: pm012-a, lot: 0202095169; baxter floseal hemostatic matrix, ref: 1503350, lot: ha141215.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced recurrence, small bowel obstruction, mesh folded/rolled/wadded up, abscess, scarring, adhesions, fistula, inflammation, and open draining wound.Post-operative patient treatment included revision surgery and umbilicus and surrounding skin excised.
 
Additional Manufacturer Narrative
Correction: d6a, d6b, additional info: g3, h4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced recurrence, small bowel obstruction, mesh folded/rolled/wadded up, abscess, scarring, adhesions, fistula, inflammation, open draining wound, pain, hematoma, seroma, abdominal pus sac, necrosis, drainage, bleeding, and perforation.Post-operative patient treatment included revision surgery, incision and drainage, hernia repair with new mesh, umbilicus and surrounding skin excised, and medication.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced recurrence, small bowel obstruction, mesh folded/rolled/wadded up, abscess, scarring, adhesions, fistula, inflammation, open draining wound, pain, hematoma, seroma, abdominal pus sac, necrosis, drainage, bleeding, perforation, edema, fluid collection, abdominal pain, decreased appetite, abdominal distention, periumbilical ulcer, & fever.Post-operative patient treatment included revision surgery, incision and drainage, hernia repair with new mesh, umbilicus and surrounding skin excised, medication, ct scan, hospitalization, pain control, iv fluids, rehab center, antibiotics, wound care, wound vac, physical therapy, & occupational therapy.
 
Additional Manufacturer Narrative
Additional info: b2, b5, b6, b7, d4(unique identifier (udi) #), g1, h6 (patient codes), & additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
mike bocchino
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112-4391
8006464633
MDR Report Key11845959
Report Number1219930-2021-01968
Device Sequence Number14389436
Product Code FTL
UDI-Device Identifier10884521176003
UDI-Public(01)10884521176003(17)190531(10)A4E0465X
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K982575
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberSMHP-01
Device Catalogue NumberSMHP-01
Device Lot NumberA4E0465X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/14/2022
01/29/2025
12/17/2025
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/05/2022
02/04/2025
01/13/2026
Date Device Manufactured05/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight136 KG